Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What is the reason for pain in the groin area?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
hey, ive got a strong pain in my groin area that began 24 hours ago. thinking that it is a pulled groin, but asking whether it could be dvt? its accompanied by discomfort when i go to lift my leg to the point where it helps if i lift it manually with my hands when moving positions. its literally coming from the crease between the leg and body/scrotal area. worse when i stretch the groin on that side, does not appear to be swollen, but is present pain.
Posted Wed, 18 Apr 2012 in Men's Health
Follow-up: What is the reason for pain in the groin area? 22 minutes later
did you receive this question? thanks. pain is worse when i spread my left leg outward as though to stretch. right side is fine.
Answered by Dr. Tulasi Raman.P 4 hours later

Thanks for the query.

I am of the opinion that it is not DVT (Deep Vein Throbosis), because the symptoms and signs of DVT would be very dramatic.

Features of DVT would be:
1. Changes in skin color (redness)
2. Skin that feels warm to the touch
3. Swelling (edema) of one leg

I am sure that you couldn't have missed any these signs if you had them.

I would say that this is a simple case of muscle pull. As you have specifically mentioned the site of pain (from the crease between the leg and body/scrotal area), this further confirms it. Because muscle pull usually occurs across a joint. In your case it is the hip joint.

The causes of muscle pull are:
1. Putting the muscle into use without proper preparation
Eg: Practising kicks with out a warm up and stretch session.
2. Increase strain on the muscle
Eg: Sudden increase in the weights in a GYM workout.

My advice would be to:
1. Rest the limb.
2. Gentle massage to the pain site.
3. Warm water bath to the affected area will help.
4. If the pain does not subside by the above measures. You can take some analgesics like IBUPROFEN which will be available as an over-the-counter medication at your nearest pharmacy.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor